Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 137, NWS Shreveport, LA

May 30, 2013Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2013, 3:10 PM CDT for Red River County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2013, 3:10 PM CDT (20:10 UTC)
Expired
May 30, 2013, 4:15 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Red River County, TX

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:49 AM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, May 30, 10:49 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT THU MAY 30 2013

.DISCUSSION...
CLUSTER OF CONVECTION MOVG ACROSS SE OK ATTM. HAVE UPPED POPS
ACROSS THIS AREA TO 60 PERCENT. REMAINDER OF CWA UNDER MODERATELY
MOIST AND UNSTABLE AIRMASS...WITH STG SOUTHERLY FLOW ABOVE SFC
PRODUCING DECENT LOW LVL SHEAR AS WELL. WEAK CAPPING SHOULD NOT BE
A BARRIER FOR SCATTERED COVERAGE LATER THIS AFTN ACROSS MOST OF REGION...
AS SOME AREAS ARE SLIGHTLY RAIN COOLED AND MAY NEED A FEW HOURS TO
RECOVER./VII/

&&

.AVIATION...
MVFR CIGS WILL CONTINUE AT MANY OF THE TAF SITES THROUGH 16Z-18Z. AS
CIGS GRADUALLY LIFT...SCT/BKN CU FIELD TO EMERGE IN THE HEAT OF THE
AFTERNOON WITH SOME ISOLD CONVECTION POSSIBLE. ANY CONVECTION IS
EXPECTED TO DIMINISH AFTER SUNSET WITH THE LOSS OF HEATING.
MVFR/PATCHY IFR CIGS WILL RETURN BEFORE SUNRISE AND HOLD THROUGH THE
MID MORNING HOURS FRIDAY. OTHERWISE...SELY WINDS 10-15 KTS WITH
GUSTS 20-25 KTS EXPECTED AGAIN DURING THE DAYLIGHT HOURS THIS
PD...WITH SPEEDS DECREASING DURING THE OVERNIGHT HOURS. /12/

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  73  88  73  89 /  40  30  20  10  40
MLU  88  71  90  72  90 /  40  40  30  10  40
DEQ  84  70  86  72  83 /  60  50  20  30  60
TXK  86  72  87  72  87 /  50  40  20  30  50
ELD  87  71  88  72  88 /  50  50  30  30  40
TYR  87  72  89  74  89 /  30  20  20  10  40
GGG  88  72  89  74  89 /  40  20  20  10  40
LFK  90  73  91  74  92 /  30  20  20  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059-060-070-071.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>003-010-011-017-018.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, May 30, 11:56 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT THU MAY 30 2013

ARZ050-051-059-OKZ077-TXZ096-311700-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
1156 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON...
AND MOSTLY LIKELY...INTO THE EVENING...ACROSS THE REGION. STRONG
GUSTY TO POSSIBLY DAMAGING WIND GUSTS...LARGE HAIL...AND LOCALLY
HEAVY RAINFALL...ARE ALL POSSIBLE LATER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A WEAK COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA ON SATURDAY. A
FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS REMAINS A POSSIBILITY DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS TODAY.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-311700-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1156 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP...MAINLY LATER THIS AFTERNOON AND EVENING. STRONG GUSTY
WINDS AND BRIEF HEAVY RAINFALL ARE POSSIBLE IN A FEW STORMS. HOWEVER...
MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A WEAK COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA ON SATURDAY. A
FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE...MAINLY DURING THE LATE AFTERNOON TO EVENING...AND
POSSIBLY OVERNIGHT HOURS OF SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS...IS NOT ANTICIPATED AT THIS TIME
FOR THIS AFTERNOON OR EVENING.

VII

In the hours before

Special weather statement, May 30, 1:31 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CDT THU MAY 30 2013

OKZ077-301915-
MCCURTAIN-
131 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BEACHTON...PLUNKETVILLE...SMITHVILLE AND WATSON...

AT 127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF OCTAVIA...OR 24
MILES SOUTHWEST OF MENA...MOVING NORTHEAST AT 25 MPH.

WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

12
Special weather statement, May 30, 1:59 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT THU MAY 30 2013

OKZ077-301945-
MCCURTAIN-
159 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BATTIEST...BETHEL...GLOVER...GOLDEN...MILLERTON...MOUNT
     HERMAN...PICKENS...RINGOLD...RUFE...SHERWOOD...SLIM...VALLIANT
     AND WRIGHT CITY...

AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES EAST OF FORT TOWSON...OR 26
MILES EAST OF HUGO...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

WCM
Local storm report, May 30, 2:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     WATSON                  34.43N  94.55W
05/30/2013                   MCCURTAIN          OK   PUBLIC

            SEVERAL TREES DOWN

&&

EVENT NUMBER SHV1300206

25
Special weather statement, May 30, 2:44 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT THU MAY 30 2013

TXZ096-302030-
RED RIVER-
244 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     MANCHESTER...

AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BLOSSOM...OR 14
MILES NORTHEAST OF PARIS...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

WCM
Local storm report, May 30, 2:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             WRIGHT CITY             34.06N  95.01W
05/30/2013  E0.75 INCH       MCCURTAIN          OK   PUBLIC

&&

EVENT NUMBER SHV1300207

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:22 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more14 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.